Drug-induced liver injury in a Swedish University hospital out-patient hepatology clinic

M. B. De Valle, V. Av Klinteberg, N. Alem, R. Olsson, E. Björnsson

Rannsóknarafurð: Framlag til fræðitímaritsGreinritrýni

161 Tilvitnanir (Scopus)

Útdráttur

Background: Limited data exist on the proportion of drug-induced liver injury among out-patients seen in a hepatology clinic. Aim: To determine the proportion of drug-induced liver injury cases, and identify the most important agents and the nature of the liver injury. Methods: A computerized diagnoses database in an out-patient hepatology clinic in a Swedish University hospital was analysed during the period 1995-2005. All suspected drug-induced liver injury cases were causality assessed with the International Consensus Criteria. Results: A total of 1164 cases were seen for the first time during this period. Drug-induced liver injury with at least a possible causal relationship was found in 77 cases (6.6%), 38 (3.3%) of whom were referred for evaluation to the out-patient clinic whereas 3% had a follow-up after hospitalization of drug-induced liver injury. The median age was 58 years, 43 (56%) were females, a hepatocellular pattern was observed in 37 cases (48%), cholestatic in 31 (40%) and mixed in 12%. Antibiotics were the most common agents causing drug-induced liver injury followed by non-steroidal anti-inflammatory drugs, with diclofenac most often responsible for the drug-induced liver injury. Conclusions: Drug-induced liver injury cases constituted 6% of all out-patients and 3% of referrals and occurred more often in women. Antibiotics and diclofenac were the most common causes of drug-induced liver injury among out-patients.

Upprunalegt tungumálEnska
Síður (frá-til)1187-1195
Síðufjöldi9
FræðitímaritAlimentary Pharmacology and Therapeutics
Bindi24
Númer tölublaðs8
DOI
ÚtgáfustaðaÚtgefið - okt. 2006

Fingerprint

Sökktu þér í rannsóknarefni „Drug-induced liver injury in a Swedish University hospital out-patient hepatology clinic“. Saman myndar þetta einstakt fingrafar.

Vitna í þetta